Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society, the Transactions of the American Mathematical Society (TRAN) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.43.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

On actions of regular type on complex Stiefel manifolds
HTML articles powered by AMS MathViewer

by McKenzie Y. Wang PDF
Trans. Amer. Math. Soc. 272 (1982), 589-610 Request permission

Abstract:

The usual unitary representations of the special unitary, symplectic, or special orthogonal groups define a sequence of smooth actions on the complex Stiefel manifolds called the regular linear models. If one of the above groups acts smoothly on the complex Stiefel manifold of orthonormal $2$-frames in $\mathbf C^n$ for odd $n$, and if the identity component of the principal isotropy type is of regular type, then it is shown under mild dimension restrictions that the orbit structure and the cohomology structure of the fixed point varieties (over the $\mod 2$ Steenrod algebra) resemble those of the regular linear models. The resemblance is complete in the cases of the special unitary and symplectic groups. There is an obstruction to complete resemblance in the case of the special orthogonal groups. An application of the above regularity theorems is given.
References
Similar Articles
  • Retrieve articles in Transactions of the American Mathematical Society with MSC: 57S15, 57S25
  • Retrieve articles in all journals with MSC: 57S15, 57S25
Additional Information
  • © Copyright 1982 American Mathematical Society
  • Journal: Trans. Amer. Math. Soc. 272 (1982), 589-610
  • MSC: Primary 57S15; Secondary 57S25
  • DOI: https://doi.org/10.1090/S0002-9947-1982-0662055-2
  • MathSciNet review: 662055